View Full Version : I don't want to ride the glass elevator...


dogluver358
07-09-13, 01:51 PM
I'm changing meds and I'm worried. I was doing really well on the Saphris, but I've gained a lot of weight on it (well even more when it was Depakote+Saphris), but around 80 lbs over the course of about two years. And there is a surgery I might need and one we're considering, and I have to lose about 20lbs for it if not more.

So I asked to try Geodon again as when I tried it last year I lost weight on it due to lack of appetite. However, it did nothing to prevent the mania or either that I was already manic and it didn't work to bring me down back to earth. It was pretty bad. I was brought to the hospital but I refused to sign myself in. So I went home and my family had the number to call for a judge to commit me against my will if I got too out of hand. (I even went out and bought a truck that I didn't need!).

It doesn't help much with my sleep like Saphris and that has me concerned. My doctor was concerned too, saying "Oh, we're heading for mania again". I said I hope not. But the surgery is of the utmost importance right now.

I'm really worried I will get out of control again and ride the glass elevator out of the chocolate factory...and then only have the glass break at some point and send me plummiting back to the ground. (Sorry, that was a Charlie and the Chocolate Factory analogy--in case you haven't seen the movies). Right now I'm down to one Saphris a night and up to two Geodon). And in a few day no more Saphris.

This is the longest I've evern been stable and here I am rocking the boat. Before that it was ECT and spending 1/2 year in the hospital. Has anyone else been scared to try a new med? Has anyone been on Geodon (and how much) and find it helps? Am I setting myself up to fail because it didn't work well last time (even though that might have been because I was already manic or wasn't on enough--I was in 160mg then but the doc said I could go up to 240mg?).

Sorry for the length of this post. I'm very worried especially since I'm still taking a stimulant. I just needed to vet and hope someone would listen.

Fuzzy12
07-09-13, 02:12 PM
If you've tried Gedeon before with no success why are you trying it again? :scratch:

Is there any other mood stabiliser that you could try?

dogluver358
07-09-13, 04:28 PM
Unfortunately, Fuzzy, there isn't. :( Most of them cause weight gain, or I've already been on them, or in the case of Lamictal (which is weight neutral) it didn't work. And there is Trileptal, which is also not known for weight gain, but I was allergic to it--broke out in a rash everywhere.

The Geodon is just a chance. I quit it early last time because I thought it was causing nightmares, but it turned out not to be the Geodon. So I don't think I was on it long enough for a fair trial.

Fuzzy12
07-10-13, 10:50 AM
Oh no, I really hope that it works for you this time. It's a pain switching meds around all the time. I'm taking lamotrigine and except for 3-4 days it didn't help much but then I'm still on a relatively lose dose of 100mg (it does kill my appetite though). I'm re-trying sertraline, which worked for a few weeks at least last time round because the other anti depressants I've tried just didn't do anything for the depression.

Good luck!! :)

dogluver358
07-14-13, 01:18 PM
Well, I've last 5 days on it and now I'm back on my old meds. And I'm finally feeling more normal. Why the heck does nearly every psych med (particularly the bipolar ones) have weight gain as a side effect?